Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Prescribed with duspatalin to relieve tightness in stomach related to IBS. Is duspatalin a type of prokinetic?

DOCTOR OF THE MONTH - Sep 2013
Sep 2013
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6203 Questions
Question
My doctor prescribed duspatalin (mebeverine hydrochloride) to relieve fullness, tightness in stomach, bloating and constipation related to IBS. Increase bowel motility.... Taking it 2 times a day for 14 days I was told to ask for a prokinetic to increase the bowel motility. I would like to know duspatalin it a prokinetic or type of prokinetic? Will it relieve my syptoms? Bowel motility is the most important. Will it do that?
Posted Thu, 21 Nov 2013 in Medicines and Side Effects
 
 
Answered by Dr. Het Ram Bishnoi 22 hours later
Brief Answer: Possible I B S Detailed Answer: Hello, Thanks for the query. Duspatalin ( mebeverine hydrochloride ) is not a prokinetic drug . These ( prokinetic ) are drugs which promotes gastrointestinal transit and speed gastric emptying. Prokinetic drugs are , =Metoclopramide =domperidon =cisapride =mosapride & also itopride etc. Mebeverine is an antispasmodic drug and only relieve spasm in abdomen . If pain is due to spasm of intestine or stomach , it provide relief. If symptoms are due to spasm than mebeverine will relieve symptoms . Mebeverine don't interfere in motility of intestine . Hope I have answered your question. If further any question I will help. Good luck. Dr. HET
Above answer was peer-reviewed by
 
Follow-up: Prescribed with duspatalin to relieve tightness in stomach related to IBS. Is duspatalin a type of prokinetic? 2 days later
Did the antibiotics cause a problem gastrointestinally? What is causing the consipation, bloating and gas and how can i get rid of the constipation bloating and gas?
 
 
Answered by Dr. Het Ram Bishnoi 52 minutes later
Brief Answer: Constipation , bloating & gas . Detailed Answer: Hello, Many antibiotics cause constipation, many also cause diarrhea, nausea, vomiting abdominal pain, indigestion, bloating. High fiber diet, plenty of water, salad helps in constipation. Now for gas, bloating, I would come up with these measures. Try raising the head of your bed about 4 inches with blocks. It also might help to avoid eating or drinking for 2 hours before you lie down. To help control stomach acid one should drink alcohol or drinks with caffeine in them or eat chocolate, spicy, or greasy foods. Also take some antacid but if symptoms (bloating or gas formation) are severe, you may need drugs like proton pump inhibitors. Hope this information will help you. Further, any question I will help. Good luck. Dr. HET
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor